MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Codes Difficult to Insert (1316); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Anemia (1706)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: a 40-year-old male with acute myocardial infarction complicated by cardiogenic shock was supported with an impella cp (sn (b)(6)) implanted percutaneously via the right femoral artery on (b)(6) 2026 at 16:00.During support, the patient experienced a drop in hemoglobin to 6.4 g/dl on the night prior to explant, for which one unit of packed red blood cells was administered.The patient was successfully weaned from mechanical circulatory support.Following removal of the impella cp, angiography of the right common femoral artery demonstrated the impella access site was located above an anatomically low epigastric artery.Due to concern for potential bleeding and posterior hematoma, contralateral access was obtained, the perclose sutures were tightened, and a 6f angio-seal closure device was deployed.Final angiography from the contralateral access site was unremarkable with no evidence of active bleeding.Based on the available information, this complaint involves a report of anemia requiring transfusion in a patient supported with an impella cp for ami with cardiogenic shock, with the patient injury attributed to impella per reporter assessment.Review of the information provided did not identify evidence of device malfunction, failure, or damage, and the device functioned as intended during use.Vascular anatomy, including a low epigastric artery, was noted as a contributing factor managed per standard interventional techniques.The device was not removed due to a failure mode, and the event is considered a patient injury without device involvement.Bleeding is consistent with access site complications as a result of large bore femoral procedures and the anticoagulation and purge requirements associated with impella support.It is unknown whether recommended best practices for access management were followed to mitigate the risk of bleeding.
 
Event or Problem Description
Additional information received on 05may2026 the anemia resolved with blood given.A 40-year-old male with acute myocardial infarction complicated by cardiogenic shock was supported with an impella cp (sn (b)(6)) implanted percutaneously via the right femoral artery on (b)(6) 2026 at 16:00.During support, the patient experienced a drop in hemoglobin to 6.4 g/dl on the night prior to explant, for which one unit of packed red blood cells was administered.The patient was successfully weaned from mechanical circulatory support.Following removal of the impella cp, angiography of the right common femoral artery demonstrated the impella access site was located above an anatomically low epigastric artery.Due to concern for potential bleeding and posterior hematoma, contralateral access was obtained, the perclose sutures were tightened, and a 6f angio-seal closure device was deployed.Final angiography from the contralateral access site was unremarkable with no evidence of active bleeding based on the available information, this complaint involves a report of anemia requiring transfusion in a patient supported with an impella cp for ami with cardiogenic shock, with the patient injury attributed to impella per reporter assessment.Review of the information provided did not identify evidence of device malfunction, failure, or damage, and the device functioned as intended during use.Vascular anatomy, including a low epigastric artery, was noted as a contributing factor managed per standard interventional techniques.The device was not removed due to a failure mode, and the event is considered a patient injury without device involvement.Bleeding is consistent with access site complications as a result of large bore femoral procedures and the anticoagulation and purge requirements associated with impella support.It is unknown whether recommended best practices for access management were followed to mitigate the risk of bleeding.
 
Additional Manufacturer Narrative
The investigation of the reported failure mode has been completed.No product was received for evaluation.Patient-device interaction (anemia ): the root cause of the injury was not determined due to insufficient clinical details.B1 product problem omitted.H6 medical device problem code difficult/unable to insert through other device was omitted.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25095336
Report Number1220648-2026-07567
Device Sequence Number13205949
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)260630(10)2025547853
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number0048-0045
Device Lot Number2025547853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite